Results 1 to 8 of 8
Effexor withdrawal cause dizziness?
  1. #1
    frantic mom is offline Junior Member
    Join Date
    Jun 2008
    Posts
    21

    Default Effexor withdrawal cause dizziness?

    I have weaned off of Effexor over a period of 6 weeks from a max dose of 150mg. I took my last dose of 37.5mg three days ago and for the last two days I have been experiencing dizziness. Is this from the withdrawal of the drug? I slowly weaned off. If so, what can I do about it? Just wait for it to go away? Thanks for any suggestions

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default Hi Mom

    Quote Originally Posted by frantic mom View Post
    I have weaned off of Effexor over a period of 6 weeks from a max dose of 150mg. I took my last dose of 37.5mg three days ago and for the last two days I have been experiencing dizziness. Is this from the withdrawal of the drug? I slowly weaned off. If so, what can I do about it? Just wait for it to go away? Thanks for any suggestions

    Congratulations. You have done a very good job dropping from 150mg down to 37.5mg in six weeks. That is outstanding. You should be proud. I know that it isn't easy doing this.

    You want to do this slowly enough to minimize your w/d as best you can. I obviously can't say positively that you are in w/d but that would be my guess. You only have a couple options. You can take more medication or give it a little more time to smooth out.

    Did you do this taper strictly on your own or did the dr know about it? How long have you been at 37.5mg? And did the symptoms just begin when you got down to this current dose? I will look to see your reply and then make my suggestion. God bless.

  3. #3
    frantic mom is offline Junior Member
    Join Date
    Jun 2008
    Posts
    21

    Default

    The dizziness just started yesterday. The first time I have gone more than a day between doses. I had been taking the pills every other day until 3 days ago. I did get the taper doses from my doctor, although not the same doctor that prescribed them for me. I never really felt I needed to be on them as I was not really depressed just feeling anxiety from weaning off of valium (which I have successfully done also). I was only on the Effexor for about 2 months which I'm sure has made it easier to quit. I still have plenty of 37.5mg capsules so I was thinking of taking them one day and then off two days for one more week to stop the dizziness. What do you think? I would still be weaning...............I appreciate your advice

  4. #4
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default frantic mom

    That is even better that you got off valium too. You have been busy. I was terribly addicted to benzos for over 25 years. I have been through seizures, electric shock syndrome, all kinds of fun things detoxing off benzos. I have become militant in my stance against benzos today. I'm not a dr and I only speak from experience. You are doing one of the very best things for yourself that you could do in my opinion.

    Considering that you are already skipping days rather than just reducing your dose that really makes this a little easier. I always suggest to just play with the hours of the days you are skipping. By that I mean that if you have been taking the pills every other day and doing well with that, and then you felt it when you went two days, that is obviously where the critical factor is with time. It's good to make progress but no reason to make yourself noticeably uncomfortable while tapering I don't believe.

    You want to be gaining ground and putting more hours between your doses. Just back off a little from skipping two days. Instead of skipping two days (48 hours) between doses, wait for say 36 hours the next time. Do the same thing again. See how you feel. If you do well then do it a couple times at every 40-42 hours between doses. You are going to end up at every 48 hours pretty quickly anyway. Just take your time.

    One of the biggest mistakes people make with a taper is doing it too fast. We have been taking too many of these meds for a while. So it will take a while to do a taper and do it relatively painlessly. Just take your time. That is so much easier on us emotionally too. This can be a tough taper that you are doing. Cut yourself some slack.

    There are several people here who have detoxed off antidepressants and benzos. I'm sure some more will reply. Just stay in touch and you will get lots of support and ideas. Good luck and God bless.
    Last edited by Robert_325; 10-23-2008 at 07:03 PM.

  5. #5
    frantic mom is offline Junior Member
    Join Date
    Jun 2008
    Posts
    21

    Default

    ROBERT
    Thank you so much! I hadn't even thought of keeping track of the number of hours between doses and then just extending it a little at a time. That's a super helpful suggestion!! I wanted to also thank you for the info you gave me previously on another thread regarding my withdrawal from valium. Your encouragement was such a blessing to me! I will definitely take your advice on tapering doses based on number of hours since last dose and will let you know how it goes!

  6. #6
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by frantic mom View Post
    ROBERT
    Thank you so much! I hadn't even thought of keeping track of the number of hours between doses and then just extending it a little at a time. That's a super helpful suggestion!! I wanted to also thank you for the info you gave me previously on another thread regarding my withdrawal from valium. Your encouragement was such a blessing to me! I will definitely take your advice on tapering doses based on number of hours since last dose and will let you know how it goes!




    Hi Mom ... it's been a few days. Just checking on you to see how the taper is going with the Effexor. Hope all is well. Let us know. God bless.

  7. #7
    frantic mom is offline Junior Member
    Join Date
    Jun 2008
    Posts
    21

    Default

    Robert-
    Just wanted to let you know that it has been 6 days since I have had an Effexor. I have now officially quit!!! Thank you so much for your help.

  8. #8
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by frantic mom View Post
    Robert-
    Just wanted to let you know that it has been 6 days since I have had an Effexor. I have now officially quit!!! Thank you so much for your help.



    That is really great news. I know you feel so much better. It's amazing how just putting a few more hours between each dose can set us free. It's simple but not easy. Congratulations. God bless.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22